Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

July 1, 2012Caldwell County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Jul 1, 2012, 4:18 PM EDT for Caldwell County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 4:18 PM EDT (20:18 UTC)
Expired
Jul 1, 2012, 4:45 PM EDT
In force
27 min
Issued by
NWS Blacksburg, VA

County Caldwell County, NC

The radar

The Roanoke radar (KFCX), 145 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WWUS81 KRNK 012018
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT SUN JUL 1 2012

NCZ019-012045-
WILKES NC-
418 PM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...

AT 414 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
LENOIR...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. 

THIS STORM WILL BE NEAR ELKVILLE AROUND 425 PM.

LAT...LON 3602 8135 3605 8140 3607 8142 3607 8144
      3608 8146 3609 8148 3606 8121 3605 8121
      3602 8122 3602 8127 3599 8133

$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:47 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 1, 3:47 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT SUN JUL 1 2012

.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT...RESPONSIBLE FOR THE ONGOING HEAT
WAVE...WILL SLOWLY WEAKEN AND SHIFT SLIGHTLY FURTHER SOUTH
THROUGH THE FIRST HALF OF THE WORK WEEK. A SERIES OF UPPER-LEVEL
DISTURBANCES WILL TRACK FROM NORTHWEST TO SOUTHEAST ACROSS THE
FORECAST AREA THROUGH WEDNESDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS AS A RESULT. TEMPERATURES WILL REMAIN WELL ABOVE
NORMAL FOR THE NEXT SEVERAL DAYS.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 325 PM EDT SUNDAY...

SEVERE THUNDERSTORM WATCH 442 CANCELLED AFTER THE FIRST ROUND OF
THUNDERSTORMS EXITED OUR CWA. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL DEVELOP TONIGHT INTO MONDAY. SOME OF THE
THUNDERSTORMS MAY BE STRONG TO SEVERE. SPC KEEPS RNK CWA IN SLIGHT
RISK FOR SEVERE WEATHER TONIGHT WITH MAIN THREAT GUSTY WINDS AND
LARGE HAIL.

THE CONCERN TONIGHT FOR ANOTHER THUNDERSTORM COMPLEX IN NRN
INDIANA THAT MAY DROP SOUTHEAST TOWARDS OUR REGION IN THE DEEP NW
FLOW AROUND THE UPPER TROUGH. PLAYED LOW TEMPERATURES TONIGHT
CLOSE TO THE ADJMET WITH LOW TEMPERATURES FROM THE MID 60S
TO THE LOWER 70S.

ROUNDS OF SHRA/TSRA WILL DEVELOP AGAIN WITH POSSIBLE MCS AND
UPPER AIR DISTURBANCES DROPPING SOUTHEAST ACROSS OUR REGION.
SWODY2 KEEPS REGION IN SLIGHT RISK FOR SEVERE THUNDERSTORMS
MONDAY. HIGH MONDAY WILL VARY FROM THE UPPER 80S IN THE MOUNTAINS TO
THE UPPER 90S IN THE SOUTHEAST.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 305 PM EDT SUNDAY...

NW FLOW ALOFT WILL PERSIST OVER THE REGION AS A WEAK SFC WARM FRONT
SLOWLY LIFTS BACK TO THE NE UNDER EXPANDING HEIGHTS TO THE SOUTH.
THIS COMBO WITH A LEFTOVER LEE TROF SHOULD MAKE FOR MORE DAILY
ROUNDS OF SHRA/TSRA WITH POSSIBLE MCS FEATURES AGAIN DIVING SE INTO
THE REGION. TIMING OF THIS SCENARIO THOUGH QUITE IFFY AS
AFTERNOON/EVENING DEVELOPMENT MAY BE REDUCED SOME IF OVERNIGHT STORM
CLUSTERS DROP SE. THUS WILL RUN WITH HIGHER CHANCE POPS DURING THE
MORE DIURNALLY FAVORED TIMES...BUT LEAVE IN SOME POPS DURING THE
NIGHT PERIODS TO COVER. OTRW MORE WARM AND MUGGY GIVEN MOISTURE
AROUND BUT NOT QUITE AS HOT ESPCLY WEST WHERE MORE COOLING VIA
SHRA/TSRA SHOULD OCCUR. HOWEVER STILL WILL SEE ENOUGH HEATING FOR AT
LEAST LOW/MID 90S EAST AND PERHAPS A FEW UPPER 90S AGAIN BY THE 4TH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 255 PM EDT SUNDAY...

WEAK 5H TROFFINESS ACROSS THE EASTERN STATES WILL GRADUALLY WEAKEN
AND SHIFT EAST BY THE WEEKEND AS THE LARGE MID LEVEL HIGH ACROSS THE
PLAINS ATTEMPTS TO EXTEND EAST. THIS MAY ACT TO DETER OVERALL
COVERAGE OF CONVECTION WHILE MAKING FOR MORE OF A NW FLOW MCS TYPE
SCENARIO LATER IN THE PERIOD AS IMPULSES DIVE SE AROUND THE RIDGE.
HOWVER WITH MOISTURE IN PLACE EXPECT MORE EPISODES OF MAINLY
AFTERNOON/EVENING SHRA/TSRA INTO FRIDAY BEFORE BECOMING MORE MCS
COMPLEX ORIENTED BY THE WEEKEND. STRONGER COLD FRONT TO THE NORTH
MAY MAKE A RUN BY SUNDAY PER LATEST GFS BUT GIVEN THE STRONGER
RIDGING WILL GO CLOSER TO THE EURO AND HOLD THE BOUNDARY TO THE
NORTH. THIS WILL KEEP TEMPS ABOVE NORMAL WITH MORE 90S EAST AND
CLOSE TO 90 OR WARMER WEST THRU THE PERIOD.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AS OF 1217 PM EDT SUNDAY...

MAIN CONCERN FOR THE TAF SITES THIS AFTERNOON/EVENING TSRA AND
GUSTY WINDS. SCATTERD SHOWERS AND THUNDERSTORMS WILL MOVE
SOUTHEAST ACROSS THE REGION THIS AFTERNOON. THE DAN TAF SITE HAS
THE BEST CHANCE OF A THUNDERSTORM THIS AFTERNOON. MVFR/IFR
CONDITIONS ARE POSSIBLE WITH THUNDERSTORMS. OTHERWISE...EXPECT
MOSTLY VFR CONDITIONS. HAZE IS ON THE INCREASE...BUT STILL MOSTLY
6SM OR BETTER EXPECTED. PATCHY FOG EARLY MONDAY MORNING CANNOT BE
RULED OUT...BUT EXTENT AND DURATION WILL BE DETERMINED BY
CONVECTIVE COVERAGE THIS AFTERNOON. WINDS REMAINING MOSTLY
NW...BUT AS USUAL RATHER CHAOTIC AND LIGHT WEST OF THE ALLEGHANYS.

EXECT MAINLY VFR CONDITIONS MONDAY THROUGH FRIDAY... THOUGH
WILL LIKELY SEE MORE AREAS OF MVFR/IFR VISIBILITY DUE TO FOG EARLY
EACH MORNING FROM MONDAY ONWARD...ESPECIALLY AT KLWB AND KBLF.
ALSO...EXPECT TO SEE AN UPTICK IN AFTERNOON CONVECTION AND
ASSOCIATED SUB-VFR CONDITIONS AS THE UPPER LEVEL HIGH PRESSURE
SYSTEM GRADUALLY WEAKENS AND DRIFTS WESTWARD TOWARD THE LOWER-MID
MS VALLEY. TERRAIN- INDUCED AFTERNOON CONVECTION CURRENTLY
ANTICIPATED MONDAY- FRIDAY.

&&

.CLIMATE...
RECORD HIGHS:
              SUNDAY/1ST          MONDAY/2ND
BLACKSBURG     92/1959              95/1954
BLUEFIELD      88/2005              87/2011
DANVILLE      100/1990             100/1954
LYNCHBURG      98/1970              99/1898
ROANOKE       100/1931             100/1954

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ043-044-058-
     059.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ004>006.
WV...NONE.

&&

SYNOPSIS...RAB
NEAR TERM...KK
SHORT TERM...JH
LONG TERM...JH
AVIATION...KK/WP
CLIMATE...
Hazardous weather outlook, Jul 1, 3:38 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT SUN JUL 1 2012

NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-045>047-WVZ042>045-
021945-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-
GREENBRIER-
338 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY AGAIN
REDEVELOP BY EARLY THIS EVENING...WITH POSSIBLY ANOTHER COMPLEX OF
MORE ORGANIZED STORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD.
QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO-
GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ043-044-058-059-021945-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE-
338 PM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY AGAIN
REDEVELOP BY EARLY THIS EVENING...WITH POSSIBLY ANOTHER COMPLEX OF
MORE ORGANIZED STORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD.
QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO-
GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 1, 3:17 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             1 SSW BOTTOM            36.47N 80.78W
06/30/2012  E0.50 INCH       SURRY              NC   PUBLIC

            DIME SIZE HAIL REPORTED ON HICKORY POINT ROAD

0704 PM     HAIL             5 E RICHLANDS           37.10N 81.71W
06/30/2012  E1.25 INCH       TAZEWELL           VA   PUBLIC

            HAIL 1 TO 1.5 INCHES IN DIAMETER REPORTED ON INDIAN CREEK
            ROAD

0721 PM     HAIL             5 ENE SPEEDWELL         36.86N 81.08W
06/30/2012  E1.75 INCH       WYTHE              VA   PUBLIC

            GOLF BALL SIZE HAIL REPORTED ON DAVIS CEMETERY ROAD

1137 PM     HAIL             2 NW WOOLWINE           36.81N 80.31W
06/30/2012  E0.88 INCH       PATRICK            VA   PUBLIC

            DIME TO NICKEL SIZE HAIL REPORTED ON WOOLWINE HIGHWAY

1143 PM     TSTM WND DMG     1 NNW WOOLWINE          36.79N 80.29W
06/30/2012                   PATRICK            VA   PUBLIC

            TREE LIMBS IN THE ROAD AND DIME SIZE HAIL REPORTED ON
            WOOLWINE HIGHWAY

1143 PM     HAIL             2 E WOOLWINE            36.79N 80.26W
06/30/2012  E1.00 INCH       PATRICK            VA   PUBLIC

            QUARTER SIZE HAIL REPORETD ON RIDGE ROAD

&&

MBS
Local storm report, Jul 1, 3:32 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     5 ENE RURAL RETREAT     36.91N 81.18W
07/01/2012                   WYTHE              VA   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE ON OLD STAGE ROAD

&&

MBS
Local storm report, Jul 1, 3:55 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     TSTM WND DMG     1 NNW HILLSVILLE        36.79N 80.74W
07/01/2012                   CARROLL            VA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS CARROL COUNTY. ROOFS
            BLOWN OFF HOUSES AND TREES ON HOUSES.

1207 PM     FUNNEL CLOUD     SSW LAUREL FORK         36.71N 80.52W
07/01/2012                   CARROLL            VA   EMERGENCY MNGR

            PUBLIC REPORT TO 911 OF A FUNNEL CLOUD IN LAUREL FORK.

&&

MBS
Local storm report, Jul 1, 3:56 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             RAVEN                   37.09N 81.86W
07/01/2012  M1.00 INCH       TAZEWELL           VA   PUBLIC

1030 AM     HAIL             5 SSE RICHLANDS         37.02N 81.78W
07/01/2012  E1.00 INCH       TAZEWELL           VA   PUBLIC

1032 AM     HAIL             RICHLANDS               37.10N 81.80W
07/01/2012  M1.00 INCH       TAZEWELL           VA   TRAINED SPOTTER

1037 AM     HAIL             RICHLANDS               37.10N 81.80W
07/01/2012  M1.00 INCH       TAZEWELL           VA   TRAINED SPOTTER

1040 AM     HAIL             RICHLANDS               37.10N 81.80W
07/01/2012  M1.00 INCH       TAZEWELL           VA   PUBLIC

1040 AM     TSTM WND DMG     HUNGRY MOTHER STATE PAR 36.88N 81.53W
07/01/2012                   SMYTH              VA   PUBLIC

            SEVERAL LARGE TREES DOWN BLOCKING THE ROAD.

1055 AM     TSTM WND DMG     3 NE CLIFFIELD          37.13N 81.62W
07/01/2012                   TAZEWELL           VA   PUBLIC

            6 INCH DIAMETER TREE DOWN ALONG WITH SEVERAL OTHERS. DIME
            SIZE HAIL.

1105 AM     HAIL             CLAYPOOL HILL           37.07N 81.76W
07/01/2012  M1.75 INCH       TAZEWELL           VA   TRAINED SPOTTER

1114 AM     TSTM WND GST     MARION WYTHEVILLE       36.90N 81.35W
07/01/2012  M68.00 MPH       SMYTH              VA   ASOS

1114 AM     TSTM WND DMG     MARION                  36.83N 81.50W
07/01/2012                   SMYTH              VA   PUBLIC

            LARGE TREES DOWN ACROSS ROAD

1115 AM     TSTM WND DMG     5 ENE RURAL RETREAT     36.91N 81.18W
07/01/2012                   WYTHE              VA   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE ON OLD STAGE ROAD

1128 AM     TSTM WND DMG     FRIES                   36.72N 80.97W
07/01/2012                   CARROLL            VA   PUBLIC

            TREES DOWN BLOCKING FRIES ROAD.

1128 AM     TSTM WND GST     FRIES                   36.72N 80.97W
07/01/2012  M60.00 MPH       CARROLL            VA   TRAINED SPOTTER

1130 AM     TSTM WND DMG     2 SSW RURAL RETREAT     36.87N 81.28W
07/01/2012                   WYTHE              VA   EMERGENCY MNGR

            *** 2 INJ *** TWO PEOPLE INJURED BY FALLING TREES AT
            RURAL RETREAT LAKE.ROOF BLOWN OFF CONCESSION STAND AND
            SEVERAL TREES DOWN.

1130 AM     TSTM WND DMG     RURAL RETREAT           36.90N 81.27W
07/01/2012                   WYTHE              VA   PUBLIC

            TREES DOWN AND SHINGLES BLOWN OFF OF MULTIPLE HOUSES.

1141 AM     TSTM WND DMG     1 NNW HILLSVILLE        36.79N 80.74W
07/01/2012                   CARROLL            VA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS CARROL COUNTY. ROOFS
            BLOWN OFF HOUSES AND TREES ON HOUSES.

1146 AM     HAIL             2 ENE IVANHOE           36.85N 80.91W
07/01/2012  M1.00 INCH       WYTHE              VA   TRAINED SPOTTER

1146 AM     TSTM WND DMG     HILLSVILLE              36.77N 80.73W
07/01/2012                   CARROLL            VA   911 CALL CENTER

            TREES AND POWER LINES DOWN ALONG US 58E IN HILLSVILLE.

1207 PM     FUNNEL CLOUD     SSW LAUREL FORK         36.71N 80.52W
07/01/2012                   CARROLL            VA   EMERGENCY MNGR

            PUBLIC REPORT TO 911 OF A FUNNEL CLOUD IN LAUREL FORK.

1211 PM     HAIL             5 E ARARAT              36.59N 80.42W
07/01/2012  M1.75 INCH       PATRICK            VA   PUBLIC

            METAL SHINGLES OFF OF BARN ALONG WITH TRESS AND
            POWERLINES DOWN.

1215 PM     TSTM WND DMG     1 E WESTFIELD           36.48N 80.43W
07/01/2012                   STOKES             NC   911 CALL CENTER

            TREES DOWN.

1243 PM     TSTM WND DMG     NW WALNUT COVE          36.30N 80.14W
07/01/2012                   STOKES             NC   EMERGENCY MNGR

            ONE TREE DOWN IN WALNUT COVE

1258 PM     HAIL             4 SE EDEN               36.48N 79.69W
07/01/2012  M1.00 INCH       ROCKINGHAM         NC   TRAINED SPOTTER

0119 PM     LIGHTNING        4 SSE EVINGTON          37.17N 79.27W
07/01/2012                   CAMPBELL           VA   EMERGENCY MNGR

            BRUSH FIRE CAUSED BY LIGHTNING ON TARDY MOUNTAIN ROAD

0134 PM     TSTM WND DMG     6 E HURT                37.08N 79.18W
07/01/2012                   CAMPBELL           VA   EMERGENCY MNGR

            4 INCH TREE LIMB DOWN ON MOONS ROAD

0147 PM     HAIL             SE SEMORA               36.50N 79.15W
07/01/2012  E1.00 INCH       CASWELL            NC   PUBLIC

            QUARTER SIZE HAIL REPORTED AT ROUTE 119

&&

MBS
Local storm report, Jul 1, 4:14 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             2 W FANCY GAP           36.67N 80.73W
06/30/2012  E1.25 INCH       CARROLL            VA   PUBLIC

            HALF DOLLAR SIZE HAIL REPORTED ON BEAMERS KNOB ROAD

&&

MBS
Special weather statement, Jul 1, 4:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT SUN JUL 1 2012

NCZ019-012045-
WILKES NC-
418 PM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...

AT 414 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
LENOIR...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ELKVILLE AROUND 425 PM.

LAT...LON 3602 8135 3605 8140 3607 8142 3607 8144
      3608 8146 3609 8148 3606 8121 3605 8121
      3602 8122 3602 8127 3599 8133

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:04 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick32 min
Jun 30, 8:05 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell, Wythe40 min
Jun 30, 8:14 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick46 min
Jun 30, 8:17 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick43 min
Jun 30, 8:25 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Pulaski, Wythe50 min
Jun 30, 8:38 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick22 min
Jun 30, 8:43 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Pulaski, Wythe47 min
Jun 30, 8:47 PM EDTSpecial Weather StatementRNKFranklin58 min
Jun 30, 8:59 PM EDTSevere Thunderstorm WarningRNKPatrick46 min
Jun 30, 9:02 PM EDTSevere Thunderstorm WarningRNKHenry23 min
Jun 30, 9:05 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania, Roanoke40 min
Jun 30, 9:31 PM EDTSpecial Weather StatementRNKCarroll29 min
Jun 30, 9:41 PM EDTSevere Thunderstorm WarningRNKPatrick64 min
Jun 30, 9:50 PM EDTAreal Flood AdvisoryRNKPatrick3 hr
Jun 30, 10:40 PM EDTSpecial Weather StatementRNKSmyth, Wythe50 min
Jun 30, 10:51 PM EDTSpecial Weather StatementRNKBath, Rockbridge, City of Buena Vista, City of Lexington39 min
Jun 30, 11:31 PM EDTSpecial Weather StatementRNKCarroll, City of Galax44 min
Jun 30, 11:50 PM EDTSpecial Weather StatementRNKFranklin55 min
Jul 1, 12:02 AM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania58 min
Jul 1, 12:29 AM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Rockbridge, City of Buena Vista, City of Lexington51 min
Jul 1, 12:43 AM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania62 min
Jul 1, 12:51 AM EDTSpecial Weather StatementRNKPatrick39 min
Jul 1, 1:02 AM EDTSevere Thunderstorm WarningRNKCarroll, Patrick33 min
Jul 1, 1:52 AM EDTSpecial Weather StatementRNKHalifax53 min
Jul 1, 1:55 AM EDTSpecial Weather StatementRNKCharlotte65 min
Jul 1, 2:34 AM EDTSpecial Weather StatementRNKCharlotte26 min
Jul 1, 9:56 AM EDTSpecial Weather StatementRNKSmyth, Tazewell64 min
Jul 1, 10:10 AM EDTSevere Thunderstorm WarningRNKSmyth, Tazewell65 min
Jul 1, 10:56 AM EDTSevere Thunderstorm WarningRNKBland, Grayson, Smyth, Tazewell, Wythe50 min
Jul 1, 11:20 AM EDTSevere Thunderstorm WarningRNKBland, Carroll, Grayson, Patrick, Pulaski, Wythe and 1 more55 min
Jul 1, 11:38 AM EDTSevere Thunderstorm WarningRNKCarroll, Grayson52 min
Jul 1, 11:55 AM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick, Pulaski, Wythe52 min
Jul 1, 12:26 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Henry, Patrick, City of Martinsville45 min
Jul 1, 12:53 PM EDTSevere Thunderstorm WarningRNKHalifax, Henry, Pittsylvania, City of Danville52 min
Jul 1, 1:16 PM EDTSpecial Weather StatementRNKPittsylvania59 min
Jul 1, 1:22 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania36 min
Jul 1, 1:45 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax60 min
Jun 30, 9:19 PM EDTSpecial Weather StatementRNKRockingham41 min
Jun 30, 9:25 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes31 min
Jun 30, 10:18 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham59 min
Jun 30, 10:06 PM EDTSpecial Weather StatementRNKGreenbrier54 min
Jul 1, 5:52 AM EDTSpecial Weather StatementRNKGreenbrier38 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.